Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 7, 2021, 1:10 PM CDT for Rice County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 1:10 PM CDT (18:10 UTC)
- Expired
- Jun 7, 2021, 2:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Wichita, KS
County Rice County, KS
The radar
The Wichita radar (KICT), 108 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1857 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
633 WWUS83 KICT 071810 SPSICT Special Weather Statement National Weather Service Wichita KS 110 PM CDT Mon Jun 7 2021 KSZ048-050-071900- Ellsworth KS-Rice KS- 110 PM CDT Mon Jun 7 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Ellsworth County in central Kansas... Northeastern Rice County in central Kansas... * Until 200 PM CDT. * At 108 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Little River, or 11 miles northeast of Lyons...moving north at 5 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Little River, Geneseo and Kanopolis Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3861 9793 3835 9793 3835 9817 3861 9819 TIME...MOT...LOC 1810Z 173DEG 5KT 3846 9805 $$ Martin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 7, 6:18 AM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, Jun 7, 6:18 AM CDT, 6 hours 52 minutes before
Area Forecast Discussion National Weather Service Wichita KS 618 AM CDT Mon Jun 7 2021 .SHORT TERM...(Today through Thursday) Issued at 313 AM CDT Mon Jun 7 2021 Water vapor imagery shows pesky upper low spinning over northeast OK with another upper impulse approaching the southern CA coast. At the surface, weak lee troughing is in place with a large area of return flow across the Plains into the Mississippi Valley. Weak upper low will lift into far eastern KS and MO today. Rich low level moisture will remain in place with plenty of instability with the airmass remaining uncapped. Just like the last couple of days, should see at least some iso-sct shower and storm activity associated with the upper low with areas southeast of the KS Turnpike having the highest chances. Outside of a few rogue showers over southeast KS, current thinking is that most of the area will remain dry tonight. Same thing can be expected Tue, with just some iso-sct showers and storms over far southeast KS as the upper impulse continues to very slowly push east. Confidence is high that we are not looking at any severe storms with this activity, with just some brief heavy rain and gusty winds the main threats. By Wed morning, what is left of this upper feature will be over the Mid Mississippi Valley and moving into the Ohio Valley. Meanwhile over the West Coast, sharp upper troughing will be approaching Northern CA into the Pacific NW with upper ridging building from northern Mex into the southern Plains allowing above normal heat to build into the area through Thu. Seasonal temps can be expected today with highs in the mid and upper 80s with readings a few degrees higher for Tue. By Wed, much of the area should be in the low 90s with heat indices expected to be in the 100 to 105 degree range for much of south central KS by Thu afternoon. .LONG TERM...(Friday through Sunday) Issued at 313 AM CDT Mon Jun 7 2021 By Thu evening, shortwave trough will be lifting across the Northern Rockies and into the Northern Plains by early Fri morning. This will allow a weak cold front to push through on Fri, flipping winds around to the north. Confidence in storms along the front is low at this time, mainly due to very warm mid level temps and capping issues. However, this front will usher-in some slightly cooler temps for the weekend, with highs topping out around 90 degrees. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 616 AM CDT Mon Jun 7 2021 VFR conditions are expected across the region for most of this TAF period. The fist 12 hours may have some scattered showers or an isolated thunderstorm with KCNU the mostly likely terminal to experience this activity. The Ceilings are expected to remain in the VFR category at this time. By 00Z, some areas may see some MVFR ceilings but feel this chance is limited at this time. Metzger && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 84 67 87 71 / 20 10 10 10 Hutchinson 85 67 88 70 / 20 10 10 10 Newton 83 67 87 70 / 20 10 10 10 ElDorado 83 67 86 70 / 30 10 10 10 Winfield-KWLD 83 68 87 71 / 30 20 10 10 Russell 88 66 89 68 / 10 10 0 10 Great Bend 87 66 88 69 / 10 10 0 10 Salina 87 67 90 70 / 10 10 10 10 McPherson 85 67 88 70 / 20 10 10 10 Coffeyville 82 67 84 70 / 40 20 30 20 Chanute 83 67 85 70 / 40 20 30 20 Iola 83 67 85 70 / 40 20 30 20 Parsons-KPPF 82 67 84 70 / 50 20 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...ELM
Hazardous weather outlook, Jun 7, 8:26 AM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 826 AM CDT Mon Jun 7 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081330- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 826 AM CDT Mon Jun 7 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today and tonight for areas generally southeast of the Kansas Turnpike. Strong or severe storms are not expected with this activity. However, torrential rainfall, gusty winds, and flooding will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered storms will be possible over far southeast Kansas Tuesday and Tuesday night. Strong or severe storms are not expected. Heat indices will rise above the century mark for portions of south central Kansas on Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jun 7, 1:10 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 110 PM CDT Mon Jun 7 2021 KSZ048-050-071900- Ellsworth KS-Rice KS- 110 PM CDT Mon Jun 7 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Ellsworth County in central Kansas... Northeastern Rice County in central Kansas... * Until 200 PM CDT. * At 108 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Little River, or 11 miles northeast of Lyons...moving north at 5 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Little River, Geneseo and Kanopolis Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3861 9793 3835 9793 3835 9817 3861 9819 TIME...MOT...LOC 1810Z 173DEG 5KT 3846 9805 Martin
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:53 AM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley, Elk | 4 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.